MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES IV KIT 100 CS

MEDICAL ACTION INDUSTRIES IV KIT 100 CS
Model Number 73969B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Abrasion (1689)
Type of Reportable Event Serious Injury
Event or Problem Description
The clinician reported the current tourniquet material is significantly rougher than the previous blue version and has caused skin damage in patients with fragile or highly sensitive skin, including tearing.Historically, tourniquets were made of a blue, softer material; however, the new white tourniquets are noticeably rougher and less suitable for patients with delicate skin.The other concern was that it was white and could easily blend into the bed linen, which is also concerning since it is less noticeable and could more easily be unintentionally left on the patient.The reporter indicated they don¿t have details around a specific incident.
 
Additional Manufacturer Narrative
Incident two - the product involved in the event was not returned for evaluation.A follow-up report will be provided upon conclusion of investigation.Medical action industries is the manufacturer of the iv start convenience kit containing the complaint component, r6384, lot 2110001, purchased from specification developer and repackage/relabeller innovate medical, llc.(fda registration 2321034).This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
No sample was provided by the customer for evaluation.A review of the device history record (dhr) for the complaint lot identified no nonconformances during production.Trending analysis indicates that this event is isolated.A scar was issued to the supplier (innovate medical llc) to further investigate and address the matter.Probable root causes: the tourniquet used in the phlebotomy kit was changed from a softer blue material to a ¾-inch white tourniquet with a more rigid, textured surface.The ¾-inch tourniquet is more prone to rolling and pinching during use compared to the standard 1-inch version.The white tourniquet requires a higher concentration of pigment to mask the natural straw-colored rubber compound, resulting in a noticeably harder surface compared to blue or orange tourniquets.Patients with friable or sensitive skin are at increased risk of abrasion or skin tearing during tourniquet application.In accordance with standard nursing practice, application techniques should be adjusted when using firmer tourniquets on patients with delicate skin.Innovate medical llc (tourniquet manufacturer) will discontinue the white tourniquet due to its limited use in hospital settings.In addition, standardized surface softness and friction specifications will be applied across all tourniquet products to better meet market expectations and reduce risk.Training will also be provided to product development, quality, and sales teams to increase awareness of the heightened potential for skin injury in geriatric patients and individuals with sensitive skin.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
IV KIT 100 CS
Common Device Name
IV KIT 100 CS
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
INNOVATE MEDICAL, LLC
2210 buffalo road
johnson city TN 37604
Manufacturer Contact
nichole coggins
25 heywood road
arden, NC 28704
8287820529
MDR Report Key23976536
Report Number1030451-2026-00002
Device Sequence Number16128507
Product Code LRS
UDI-Device Identifier20809160019341
UDI-Public20809160019341
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73969B
Device Catalogue Number73969B
Device Lot Number337299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown